Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 11, 2016, 7:35 PM CST for East Baton Rouge Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It took effect at Feb 16, 2016, 12:00 AM CST. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2016, 7:35 PM CST (01:35 UTC)
- In effect from
- Feb 16, 2016, 12:00 AM CST
- Expired
- Feb 17, 2016, 10:01 AM CST
- In force
- 34 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
The river
Written for the forecast point Mississippi River at Red River Landing (RRLL1).
- Action stage
- 40 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 64 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
371 WGUS44 KLIX 120135 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 735 PM CST THU FEB 11 2016 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Louisiana... Mississippi River At Red River Landing affecting East Baton Rouge...Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-130735- /O.NEW.KLIX.FL.W.0011.160216T0600Z-000000T0000Z/ /RRLL1.1.ER.160216T0600Z.160222T1200Z.000000T0000Z.NO/ 735 PM CST THU FEB 11 2016 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Mississippi River At Red River Landing. * from late Monday night until further notice. * At 6:00 PM Thursday the stage was 46.4 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...Rise above flood stage by early Tuesday morning and continue to rise to near 49.0 feet by Monday February 22nd. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
11 follow-up statements
527 WGUS84 KLIX 121646 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1046 AM CST FRI FEB 12 2016 ...The flood warning continues for the following rivers in Louisiana... Mississippi River At Red River Landing affecting East Baton Rouge... Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-132246- /O.EXT.KLIX.FL.W.0011.160218T1541Z-000000T0000Z/ /RRLL1.1.ER.160218T1541Z.160222T1200Z.000000T0000Z.NO/ 1046 AM CST FRI FEB 12 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from Thursday morning until further notice. * At 9:00 AM Friday the stage was 46.4 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...Rise above flood stage by late Thursday February 18 and continue to rise to near 49.0 feet by Monday February 22. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
874 WGUS84 KLIX 130142 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 742 PM CST FRI FEB 12 2016 ...The flood warning continues for the following river in Louisiana... The Mississippi River At Red River Landing affecting East Baton Rouge...Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-140742- /O.CON.KLIX.FL.W.0011.160218T1541Z-000000T0000Z/ /RRLL1.1.ER.160218T1541Z.160222T1200Z.000000T0000Z.NO/ 742 PM CST FRI FEB 12 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from Thursday morning until further notice. * At 6:00 PM Friday the stage was 46.3 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...The river is expected to rise above flood stage by Thursday February 18th and then continue rising until cresting at around 49.0 feet by Monday February 22nd. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
029 WGUS84 KLIX 131707 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1107 AM CST SAT FEB 13 2016 ...The flood warning continues for the following rivers in Louisiana... Mississippi River At Red River Landing affecting East Baton Rouge... Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-142307- /O.EXT.KLIX.FL.W.0011.160218T0000Z-000000T0000Z/ /RRLL1.1.ER.160218T0000Z.160222T1200Z.000000T0000Z.NO/ 1107 AM CST SAT FEB 13 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from Wednesday evening until further notice. * At 10:00 AM Saturday the stage was 46.3 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...Rise above flood stage by Wednesday evening and continue to rise to near 49.0 feet by Monday, February 22. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
782 WGUS84 KLIX 140156 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 756 PM CST SAT FEB 13 2016 ...The flood warning continues for the following river in Louisiana... The Mississippi River At Red River Landing affecting East Baton Rouge...Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-150756- /O.CON.KLIX.FL.W.0011.160218T0000Z-000000T0000Z/ /RRLL1.1.ER.160218T0000Z.160222T1200Z.000000T0000Z.NO/ 756 PM CST SAT FEB 13 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from Wednesday evening until further notice. * At 7:00 PM Saturday the stage was 46.3 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...The river is expected to rise above flood stage by Thursday February 18th and then continue rising until cresting at around 49.0 feet on Monday February 22nd. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
616 WGUS84 KLIX 141602 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1002 AM CST SUN FEB 14 2016 ...The flood warning continues for the following rivers in Louisiana... Mississippi River At Red River Landing affecting East Baton Rouge... Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-152202- /O.EXT.KLIX.FL.W.0011.160218T0600Z-000000T0000Z/ /RRLL1.1.ER.160218T0600Z.160219T1200Z.000000T0000Z.NO/ 1002 AM CST SUN FEB 14 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from late Wednesday night until further notice. * At 9:00 AM Sunday the stage was 46.4 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 49.0 feet by Saturday, February 20. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
142 WGUS84 KLIX 150146 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 746 PM CST SUN FEB 14 2016 ...The flood warning continues for the following river in Louisiana... The Mississippi River At Red River Landing affecting East Baton Rouge...Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-160746- /O.CON.KLIX.FL.W.0011.160218T0600Z-000000T0000Z/ /RRLL1.1.ER.160218T0600Z.160220T1200Z.000000T0000Z.NO/ 746 PM CST SUN FEB 14 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from late Wednesday night until further notice. * At 6:00 PM Sunday the stage was 46.4 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...The river is expected to rise above flood stage by Thursday February 18th and then continue rising until cresting at around 49.0 feet on Saturday February 20th. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
272 WGUS84 KLIX 151744 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1144 AM CST MON FEB 15 2016 ...The flood warning continues for the following rivers in Louisiana... Mississippi River At Red River Landing affecting East Baton Rouge...Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-162344- /O.CON.KLIX.FL.W.0011.160218T0600Z-000000T0000Z/ /RRLL1.1.ER.160218T0600Z.160220T1200Z.000000T0000Z.NO/ 1144 AM CST MON FEB 15 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from late Wednesday night until further notice. * At 10:00 AM Monday the stage was 46.7 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 49.0 feet by Saturday morning. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. * Impact...At 45.0 feet...Between the 40 and 45 foot stage flooding of Raccourci Island becomes significant. At the 45 foot stage evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
574 WGUS84 KLIX 160238 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 838 PM CST MON FEB 15 2016 ...The flood warning continues for the following rivers in Louisiana... Mississippi River At Red River Landing affecting East Baton Rouge...Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-170838- /O.CON.KLIX.FL.W.0011.160218T0600Z-000000T0000Z/ /RRLL1.1.ER.160218T0600Z.160220T1200Z.000000T0000Z.NO/ 838 PM CST MON FEB 15 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from late Wednesday night until further notice. * At 7:00 PM Monday the stage was 46.8 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...Rise above flood stage by early Thursday morning and continue to rise to near 49.0 feet by Saturday morning. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
782 WGUS84 KLIX 161537 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 937 AM CST TUE FEB 16 2016 ...The flood warning continues for the following rivers in Louisiana... Mississippi River At Red River Landing affecting East Baton Rouge... Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-172137- /O.EXT.KLIX.FL.W.0011.160218T0400Z-000000T0000Z/ /RRLL1.1.ER.160218T0400Z.160219T1200Z.000000T0000Z.NO/ 937 AM CST TUE FEB 16 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from Wednesday evening until further notice. * At 8:00 AM Tuesday the stage was 47.1 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...Rise above flood stage by late tomorrow evening and continue to rise to near 48.5 feet by Friday morning. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
925 WGUS84 KLIX 170235 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 835 PM CST TUE FEB 16 2016 ...The flood warning continues for the following rivers in Louisiana... Mississippi River At Red River Landing affecting East Baton Rouge... Pointe Coupee and West Feliciana Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && LAC033-077-125-180835- /O.EXT.KLIX.FL.W.0011.160218T0000Z-000000T0000Z/ /RRLL1.1.ER.160218T0000Z.160219T1200Z.000000T0000Z.NO/ 835 PM CST TUE FEB 16 2016 The Flood Warning continues for The Mississippi River At Red River Landing. * from Wednesday evening until further notice. * At 7:00 PM Tuesday the stage was 47.2 feet. * Minor flooding is forecast. * Flood stage is 48.0 feet. * Forecast...Rise above flood stage by tomorrow evening and continue to rise to near 48.5 feet by Friday morning. * Impact...At 48.0 feet...Access roads will be inundated and evacuation of all river islands must be complete. Protection of people and property in the river bottom land on the river side of the levees must be complete. * Impact...At 46.0 feet...River traffic will become dangerous. A levee crevasse would flood adjacent farm land. Significant flooding of Raccourci Island will continue and evacuation of the island is recommended. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
054 WGUS84 KLIX 171601 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1001 AM CST WED FEB 17 2016 ...The flood warning has been cancelled for the following river in Louisiana... The Mississippi River At Red River Landing affecting East Baton Rouge...Pointe Coupee and West Feliciana Parishes && LAC033-077-125-171631- /O.CAN.KLIX.FL.W.0011.000000T0000Z-160217T1601Z/ /RRLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1001 AM CST WED FEB 17 2016 The Flood Warning has been cancelled for The Mississippi River At Red River Landing. * At 9:00 AM Wednesday the stage was 47.3 feet. * Flood stage is 48.0 feet. * Forecast...The river is expected to crest below flood stage at around 47.5 feet by early Friday morning. && LAT...LON 3103 9153 3102 9170 3071 9159 3074 9137 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 7:05 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 11, 7:05 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
705 PM CST THU FEB 11 2016
.SOUNDING DISCUSSION...
ROUTINE FLIGHT TERMINATED OVER THE GULF OF MEXICO JUST SOUTH OF
HORN ISLAND AT AN ALTITUDE OF 110.8K FEET...OR 21 MILES ABOVE THE
SURFACE. OVERALL MOISTURE HAS INCREASED SLIGHTLY FROM THIS MORNING
WITH A PRECIPITABLE WATER VALUE OF 0.59 INCHES...BUT NOT ENOUGH
MOISTURE TO PRODUCE CLOUDS IN ANY ONE LAYER. SOUTHWEST WINDS AT
THE SURFACE BECAME WESTERLY BY 925 MB...AND REMAINED GENERALLY OUT
OF THE WEST FOR THE REMAINDER OF THE FLIGHT. MAX WIND OF 87 KNOTS
WAS AT 163 MB...OR 43.7K FEET. 35
&&
.PREV DISCUSSION... /ISSUED 411 PM CST THU FEB 11 2016/
SHORT TERM.. ITS TAKEN A LITTLE OVER A WEEK BUT 70S HAVE RETURNED
TO THE REGION WITH MOST LOCATIONS...EVEN ALONG THE COAST...AT LEAST
REACHING 70 DEGREES FOR A HIGH TEMP. RETURN FLOW FROM SURFACE
HIGH PRESSURE CENTERED OVER THE CENTRAL GULF OF MEXICO HAS BEEN
STEADILY INCREASING DEWPOINTS WITH VALUES NOW INTO THE 50S. THIS
IS NEAR WATER TEMPS WHICH DOES BRING UP THE POTENTIAL FOR FOG
TONIGHT. SEA FOG TAKES SOME TIME TO DEVELOP AND DEWPOINTS DONT
APPEAR TO BE QUITE HIGH ENOUGH SO THINKING PATCHY LIGHT TO
MODERATE AREAWIDE. ANOTHER FOG LIMITING FACTOR IS CLOUD COVER
DEVELOPMENT. LOW LEVEL WINDS APPEAR TO BE TOO STRONG WITH BL
AVERAGE OF 25KTS AND MORE LIKELY TO HAVE A STRATUS DECK DEVELOP.
CLOUDS WILL BREAK UP EARLY IN THE MORNING AND YET ANOTHER WARM DAY
IS EXPECTED. TEMPS MY COME UP A LITTLE SHORTER THAN TODAY WITH
HEIGHTS FALLING FROM APPROACHING FRONTAL BOUNDARY. WITH SUCH
LIMITED TIME FOR DEEP LAYER MOISTURE TO BUILD IN THE
AREA...FRONTAL BOUNDARY STILL EXPECTED TO SWING THROUGH FRIDAY
NIGHT WITH LITTLE MORE THAN A WIND SHIFT AND POSSIBLY SOME HIGH
CLOUDS.
LONG TERM... THE WEEKEND WILL BE FAIRLY QUIET WEATHER AS HIGH
PRESSURE BUILDS IN THEN SHIFTS EAST. COLDER AIR MASS MOVING IN WILL
DROP TEMPS BY 15 TO 20 DEGREES SATURDAY BEFORE THEY QUICKLY BEGIN TO
MODERATE ON SUNDAY. IN FACT...MIGHT EVEN SEE FREEZING TEMPS IN A FEW
EASTERN ZONES IN MISSISSIPPI.
ONSHORE FLOW BEGINNING SUNDAY WITH RIDGE TO THE EAST WILL START
PUMPING MOISTURE BACK INTO THE AREA. PRECIP WATER VALUES PER MODEL
SOUNDINGS WILL RISE ABOVE AN INCH. UPPER LEVEL TROUGH WILL BE RACING
SOUTHEAST ACROSS THE CENTRAL PLAINS MONDAY AND THEN THE GULF
COAST MONDAY EVENING INTO THE OVERNIGHT PERIOD. LEESIDE TROUGH IN
THE TEXAS PANHANDLE WILL GET PICKED UP BY THE UPPER LOW AND IT
WILL TRACK ACROSS SOUTHERN ARKANSAS AND NORTHERN MISSISSIPPI.
MODEL SOUNDINGS SHOW A VERY DYNAMICALLY DRIVEN SYSTEM WITH STRONG
WINDS RIGHT OFF THE SFC AND UPPER LEVEL WINDS WELL OVER 100KTS.
INSTABILITY WILL BE QUITE MINIMAL BUT A FEW THUNDERSTORMS WILL BE
POSSIBLE. THINKING THAT WILL SO MUCH WIND ALOFT...COULD GET SOME
BRIEF DOWNWARD TRANSPORT AND BRING GUSTS TO 30-40 MPH WITH SOME OF
THE ACTIVITY. DIDNT MAKE ANY CHANGES TO THE POPS IN TERMS OF
TIMING AS ENSEMBLE FORECASTS STILL HAVE QUITE A BIT OF SPREAD.
REGARDLESS...THE SYSTEM SHOULD BE VERY PROGRESSIVE AND OUT OF THE
AREA QUICKLY. WARMING TREND THEN EXPECTED THE LATTER HALF OF THE
WEEK AS UPPER HIGH MOVES IN.
MEFFER &&
AVIATION...
CIGS FROM AROUND 020-030 HAVE BEEN TEMPORARILY
OCCURRING AT A FEW AIRPORTS THIS MORNING...HOWEVER MOST AIRPORTS
SHOULD REMAIN PREVAILING VFR WITH FEW TO SCATTERED CLOUDS THIS
AFTERNOON AND CLEAR TO SCATTERED EARLY TONIGHT. WHILE NOT THE
HIGHEST CONFIDENCE...SOME LOW STRATUS AND FOG WAS ADDED TO THE TAFS
AFTER 08Z TONIGHT INTO FRIDAY MORNING WITH SEVERAL AIRPORTS DROPPING
TO IFR/LIFR. VFR CONDITIONS ARE THEN EXPECTED TO RETURN LATE FRIDAY
MORNING. 22/TD
MARINE... SURFACE HIGH PRESSURE TO KEEP WEST WINDS IN PLACE AT
MODERATE LEVELS THIS EVENING AHEAD OF SLOW MOVING FRONTAL ZONE IN
THE LOWER MISSISSIPPI RIVER VALLEY. MODELS BRING THE BOUNDARY INTO
THE COASTAL WATERS TOMORROW NIGHT. THIS FRONT WILL BRING A WIND
SHIFT AND SPEEDS TO NEAR SMALL CRAFT ADVISORY LEVELS FOR A BRIEF
PERIOD EARLY SATURDAY MORNING THROUGH ABOUT NOON. WINDS WILL
QUICKLY SHIFT AROUND TO THE SOUTHEAST AS SFC RIDGE NORTH OF THE AREA
SHIFTS EAST. A STRONGER CLIPPER SYSTEM MOVES THROUGH MONDAY EVENING
THAT COULD RESULT IN SMALL CRAFT ADVISORY CONDITIONS UPON ITS
PASSAGE.
MEFFER
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON THE PEARL RIVER.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND GREEN = NO WEATHER
IMPACTS THAT REQUIRE ACTION BLUE = LONG FUSED
WATCH/WARNING/ADVISORY IN EFFECT OR HIGH VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT ORANGE = HIGH IMPACTS - SLIGHT TO
MODERATE RISK SEVERE; NEARBY TROPICAL EVENTS; HAZMAT OR
OTHER LARGE EPISODES RED = FULL ENGAGEMENT FOR MODERATE RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 50 72 41 53 / 0 0 0 0
BTR 53 73 46 58 / 0 0 0 0
ASD 51 69 46 57 / 0 0 0 0
MSY 55 71 49 57 / 0 0 0 0
GPT 52 68 45 56 / 0 0 0 0
PQL 52 69 42 56 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 11, 5:25 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 PM CST THU FEB 11 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-121130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 525 PM CST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT PATCHY FOG IS POSSIBLE LATE TONIGHT. ANY FOG THAT DEVELOPS COULD REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FOG IS POSSIBLE EARLY FRIDAY MORNING. A FEW THUNDERSTORMS ARE POSSIBLE MONDAY...HOWEVER THE RISK OF SEVERE THUNDERSTORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:37 PM CST | Small Craft Advisory | LIX | 18 hr |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.